Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 110, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 12, 2007, 3:38 PM CDT for Bottineau County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 12, 2007, 4:18 PM CDT
- In force
- 40 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bottineau County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:02 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 122038 SVRBIS NDC009-122145- /O.NEW.KBIS.SV.W.0110.070612T2038Z-070612T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 338 PM CDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA... THIS INCLUDES THE CITY OF BOTTINEAU... * UNTIL 445 PM CDT * AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF BOTTINEAU...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOTTINEAU AROUND 345 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR EASTERN NORTH DAKOTA. LAT...LON 4866 10081 4859 10056 4898 10027 4898 10081 $$ NH
2 follow-up statements
000 WWUS53 KBIS 122049 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 349 PM CDT TUE JUN 12 2007 NDC009-122145- /O.CON.KBIS.SV.W.0110.000000T0000Z-070612T2145Z/ BOTTINEAU ND- 349 PM CDT TUE JUN 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EASTERN BOTTINEAU COUNTY... AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF KRAMER...OR ABOUT 9 MILES SOUTHWEST OF BOTTINEAU...MOVING NORTH AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CARBURY AROUND 355 PM CDT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR EASTERN NORTH DAKOTA. LAT...LON 4866 10081 4859 10056 4898 10027 4898 10081 $$ NH
000 WWUS53 KBIS 122118 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 416 PM CDT TUE JUN 12 2007 NDC009-122126- /O.CAN.KBIS.SV.W.0110.000000T0000Z-070612T2145Z/ BOTTINEAU ND- 416 PM CDT TUE JUN 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOTTINEAU COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED. BRIEF HEAVY RAIN AND SMALL HAIL...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING...WILL CONTINUE OVER THE NEXT 30 MINUTES OR SO. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR EASTERN NORTH DAKOTA. LAT...LON 4866 10081 4859 10056 4898 10027 4898 10081 $$ NH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:30 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 12, 3:30 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT TUE JUN 12 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MAIN CONCERN IS SIGNIFICANT WEATHER FOR TONIGHT AND EARLY WEDNESDAY. TRENDS ON BOTH THE NAM AND GFS SIMILAR TO CURRENT FORECAST...SO NO BIG CHANGES NEEDED. VERY MOIST AND UNSTABLE AIRMASS CONTINUES ACROSS CENTRAL NORTH DAKOTA. SO THUNDERSTORMS OVERNIGHT HAVE POTENTIAL FOR SEVERE WEATHER AS WELL AS HEAVY RAIN. SO WILL CONTINUE THE FLOOD WATCH IN THE CENTRAL BUT DROP THE SOUTHWEST COUNTIES. CONDITIONS SHOULD IMPROVE FROM WEST TO EAST OVERNIGHT AS UPPER TROUGH AND SURFACE BOUNDARY CONTINUE TO SLIDE EAST. EXPECT MOST OF THE RAIN TO BE EAST OF THE CWA BY WEDNESDAY EVENING. NEXT STRONG UPPER TROUGH WILL SPREAD A CHANCE OF THUNDERSTORMS ACROSS THE AREA THURSDAY AND FRIDAY. HIGHS MAINLY IN THE 70S AND LOWER 80S THROUGH THE PERIOD. .LONG TERM...SATURDAY THROUGH TUESDAY... ACTIVE PATTERN CONTINUES WITH ANOTHER STRONG TROUGH FOR SATURDAY THROUGH TUESDAY. THIS WILL KEEP THUNDERSTORMS IN THE FORECAST...BUT HOPEFULLY DRY OUT A BIT FOR TUESDAY. TEMPERATURES FAIRLY NEAR NORMAL. && .AVIATION... THUNDERSTORMS AND HEAVY RAIN WILL BE WIDESPREAD ACROSS THE FORECAST AREA OVERNIGHT. IFR CEILING AND VISIBILITY WILL BE COMMON NEAR THE STRONGEST THUNDERSTORMS. CONDITIONS SHOULD IMPROVE SLOWLY FROM EAST TO WEST OVERNIGHT AS THE UPPER LEVEL TROUGH AND SURFACE FRONTAL BOUNDARY MOVE SLOWLY TO THE EAST. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NDZ003>005-011>013- 019>023-025-034>037-042-045>048-050-051. && JF/TSW
Hazardous weather outlook, Jun 12, 5:36 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 536 AM CDT TUE JUN 12 2007 NDZ001-002-009-017-031-032-131045- DIVIDE-BURKE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS- 536 AM CDT TUE JUN 12 2007 /436 AM MDT TUE JUN 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY. THEY COULD PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. A RIVER FLOOD WARNING IS IN EFFECT FOR THE MISSOURI RIVER NEAR WILLISTON. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON AND OFF THURSDAY AFTERNOON THROUGH SUNDAY. RIVER FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER NEAR WILLISTON FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-010>013-018>023-025-033>037-040>048-050-051-131045- RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 536 AM CDT TUE JUN 12 2007 /436 AM MDT TUE JUN 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING FOR CENTRAL AND MUCH OF SOUTHWEST NORTH DAKOTA. THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS CENTRAL NORTH DAKOTA. VERY HEAVY RAINFALL MAY CAUSE FLOODING OF URBAN AREAS AND SMALL STREAMS. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS ACROSS CENTRAL NORTH DAKOTA BETWEEN 2 PM AND 10 PM CDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL WILL REMAIN POSSIBLE INTO EARLY WEDNESDAY MORNING...ESPECIALLY IN THE JAMESTOWN AREA. THERE IS A CHANCE OF THUNDERSTORMS ON AND OFF THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. CJS/HW
In the hours before
Local storm report, Jun 12, 10:34 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1034 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM TSTM WND GST VELVA 48.06N 100.93W
06/12/2007 M85 MPH MCHENRY ND PUBLIC
REPORT FORWARDED BY BROADCAST MEDIA.
&&
SWALKERLocal storm report, Jun 12, 2:39 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
239 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HEAVY RAIN BEULAH 47.27N 101.77W
06/12/2007 M1.90 INCH MERCER ND CO-OP OBSERVER
COOP OBSERVER REPORTED 1.9 INCHES OF RAINFALL WITHIN 30
MINUTES.
&&
NHEINERTLocal storm report, Jun 12, 2:51 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
251 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TORNADO 8 SSW MAX 47.71N 101.36W
06/12/2007 MCLEAN ND PUBLIC
TORNADO ON GROUND...GROWING IN SIZE.
&&
CH/NHLocal storm report, Jun 12, 3:01 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
301 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 6 S DOUGLAS 47.77N 101.50W
06/12/2007 E60 MPH MCLEAN ND CO-OP OBSERVER
ACCOMPANIED BY TORRENTIAL RAIN...COOPERATIVE OBSERVER
REPORTED 1.70 INCHES IN 20 MINUTES.
&&
CH/NHLocal storm report, Jun 12, 3:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
334 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO SAWYER 48.09N 101.05W
06/12/2007 WARD ND PUBLIC
PUBLIC REPORTED A TORNADO NEAR SAWYER.
&&
CH/NHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:26 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 64 min |
| Jun 11, 11:13 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 47 min |
| Jun 11, 11:29 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 61 min |
| Jun 11, 11:52 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 53 min |
| Jun 12, 12:02 AM CDT | Severe Thunderstorm Warning | BIS | Slope | 43 min |
| Jun 12, 12:18 AM CDT | Severe Thunderstorm Warning | BIS | Ward | 20 min |
| Jun 12, 12:48 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 42 min |
| Jun 12, 1:26 AM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 64 min |
| Jun 12, 2:13 AM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 62 min |
| Jun 12, 2:31 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 43 min |
| Jun 12, 2:49 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 56 min |
| Jun 12, 2:08 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 67 min |
| Jun 12, 2:44 PM CDT | Tornado Warning | BIS | McLean | 19 min |
| Jun 12, 2:53 PM CDT | Tornado Warning | BIS | Ward | 37 min |
| Jun 12, 3:29 PM CDT | Tornado Warning | BIS | Ward | 15 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.